MAUDE Adverse Event Report: BOLTON MEDICAL, INC RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-N4-34-154-30U
Medical Device Problem Codes Retraction Problem (1536); Difficult to Advance (2920); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
"unable to advance the inner sheath / unable to deploy the stent graft: after the left subclavian-to-left common carotid artery bypass, tevar was performed.The plan was to implant the relay pro stent graft concerned peripherally and a najuta stent graft (sb-kawasumi) centrally.After inserting a dry seal sheath (22fr, gore) into the right leg, the relay pro stent graft was delivered over an egoist guidewire (arch-curve, medicos hirata).When deployment was started with the controller in the "1" position, it was observed that the outer sheath moved down without the inner sheath advancing.Therefore, the entire delivery system was advanced to the intended deployment site.The stent graft was positioned in zone 2 and the controller was turned to the "2" position to deploy the entire stent graft.The apex holder knob was then rotated and slid properly toward the gray guidewire luer in an attempt to release the stent graft from the apex holder.However, even though the apex holder knob was slid all the way, the knob returned as if pulling a rubber band, preventing the stent graft from being deployed.Then, the controller was turned to the "1" position, and the stent graft was attempted to be deployed forcibly by rotating the deployment grip clockwise while pulling the apex holder knob.However, only the outer sheath moved down, and the stent graft could not be released.The entire delivery system was rotated clockwise and counterclockwise while pulling the apex holder knob.The stent graft could be released from the apex holder, enabling the stent graft to be fully deployed.The entire system was withdrawn from the patient after the tip was rejoined to the outer sheath, in accordance with the ifu.After that, the guidewire was replaced with a radifocus guidewire, and the najuta stent graft was successfully implanted.Subsequently, the procedure was successfully completed.Operation type: tevar (zone 0) amount of blood loss: unknown ancillary device used: najuta stent graft (40-34-175, sb-kawasumi).No image available due to hospital policy pre-case plan available (see attached schema) no additional information available due to hospital policy (tc# (b)(4).Patient outcome: "no health damage to the patient.".
 
Additional Manufacturer Narrative
During an internal review, bolton medical, inc.Determined that the applicable standard operating procedure did not clearly define the reporting timelines for supplemental mdrs.We have initiated corrective actions to address this gap and will be documented in our quality system under capa-2026-0002.All relevant device history records (dhrs) for the relay pro nbs (n4) thoracic stent-graft system (28-n4-34-154-30u) with final assembly lot# 2405130246, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on (b)(6) 2024.There were no nonconformances or reworks in relation to this device.A review of the device history records showed no issues were found during the manufacture of the device.The device was not returned for investigation.The pre-case plan was provided for review which shows moderate tortuosity in the right iliac artery and mild tortuosity along the aorta.As indicated in the narrative, the ct imaging for the case could not be provided due to hospital policy.Without the return of the delivery system and the ct scans of the patient, it is not possible to determine the root cause of the reported failures.Based on investigation reports of prior complaints received for difficulty to release the proximal stent using the apex clasp release mechanism, and based on the manufacturing date of the device, there is a possibility that there may have been excess adhesive on the distal and proximal clasp, and/or there may have been adhesive in the coupler region.Another possible root cause is excess mdx coating causing stiction of the inner control tube.The root cause of other previous complaints with similar failure modes were vessel tortuosity.However, without imagining, the patient's anatomy could not be confirmed for this case.In conclusion, a review of the device history records showed no issues were found during the manufacture of the device.The root cause of the reported failures of difficulty advancing the secondary sheath out of the primary sheath and difficulty releasing the proximal stent could not be determined.

Brand Name
RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC
799 international parkway
sunrise FL 33325
Manufacturer Contact
manuel benitez
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key22580794
Report Number2247858-2025-00173
Device Sequence Number7958125
Product Code MIH
UDI-Device Identifier00843576150966
UDI-Public00843576150966
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/19/2026
Device Catalogue Number28-N4-34-154-30U
Device Lot Number2405130246
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer10/31/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown